Arkansas, 2004

Hail in Arkansas, June 21, 2004

June 21, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 2:40 PM CST, 35 minutes earlier.

Area forecast discussion, Jun 21, 2:40 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT MON JUN 21 2004

.DISCUSSION...

...HEAVY RAINFALL EVENT SHAPING UP FOR SE OK AND ADJACENT SW AR
LATE TONIGHT...AND FOR NE TX TUESDAY...

LINE OF STORMS STILL CONTINUES TO DEVELOP IN UNSTABLE/WEAKLY CAPPED
AIR MASS OVER NE TX/SW AR...WITH OUTFLOW SLOWLY PROPAGATING SE. NONE
OF THE MODELS HAVE PICKED UP ON ANY OF THIS CONVECTION...BUT BEST
GUESS IS FOR CONVECTION TO CONTINUE FIRING ALONG WEAK SHEAR AXIS
FROM CENTRAL AR INTO NE TX...POSSIBLY AFFECTING THE
WESTERN/NORTHERN ZONES BY LATE AFTERNOON...BEFORE WEAKENING WITH THE
SETTING SUN.  OUTFLOW FROM STORMS HELPING TO REESTABLISH BAROCLINIC
ZONE N OF THE STATIONARY BOUNDARY...WHICH LIES ROUGHLY FROM THE RED
RIVER VALLEY OF N TX...INTO SW AND SOUTHCENTRAL AR. SEABREEZE
ACTIVITY ALSO SLOWLY WORKING ITS WAY NORTH AS WELL...BUT SHOULD
ALSO DIMINISH LATER THIS EVENING.  FOCUS THEN TURNS TO CONVECTION
WHICH SHOULD BEGIN FIRING SHORTLY OVER THE OK/TX PANHANDLE REGION
AHEAD OF UTAH SHORTWAVE...AS IT SWINGS SE INTO CO THIS AFTERNOON.
THIS ACTIVITY WILL ORGANIZE INTO A MCS THIS EVENING...PROPAGATING
SE ALONG THE FRONTAL ZONE ACROSS S OK/N TX OVERNIGHT.  25-30 KT LLJ
EXPECTED TO SET UP OVERNIGHT OVER CENTRAL TX...WITH GOOD FORCING
PRESENT ALONG THE FRONT.  POOLING PW/S TO IN EXCESS OF 2 AND
TRAINING WILL RESULT IN A POSSIBLY PROLONGED HEAVY RAIN THREAT OVER S
OK OVERNIGHT...WITH 2-4 QPF AMOUNTS POSSIBLE.  AM CONCERNED LIKE MID
SHIFT OF PROLONGED HEAVY RAINFALL RESULTING IN SHARP RISES ON THE
GLOVER AND LITTLE RIVERS OF SE OK/SW AR...IN AREAS OF SHARP
CONTRASTING TERRAIN.  WILL CONTINUE SPS ISSUED FROM THIS MORNING...
HOWEVER...GIVEN HIGH FFG VALUES...WILL FORGO FLOOD WATCH FOR NOW.
HOWEVER...THIS MAY CHANGE WITH MID SHIFT...AS OUTFLOW BOUNDARIES FROM
OVERNIGHT MCS LIKELY TO BE PRESENT OUT AHEAD OF THIS SYSTEM INTO NE
TX TUESDAY MORNING...WHICH WILL ENHANCE FURTHER REDEVELOPMENT/HEAVY
RAIN IN A TROPICAL/UNSTABLE AIR MASS. WILL AGAIN MENTION HEAVY RAIN
FOR THE NORTHERN AND WESTERN ZONES TUESDAY...SVR THREAT WILL BE
MARGINAL...GIVEN AMOUNT OF HEATING AND DRY AIR ALOFT THAT MAY BE
PRESENT AROUND THE PERIPHERY OF THE CUT OFF LOW OVER THE GULF.

NEXT FRONTAL BOUNDARY WILL SAG EVER SO SLOWLY SOUTH INTO THE AREA
TUESDAY AFTERNOON...HOWEVER...GFS BULLS THE FRONT SOUTH OF THE
AREA WED. BEFORE STALLING.  GIVEN FLOW PARALLELING FRONT ALOFT ON THE
BASE OF THE VORTEX SPINNING OVER MANITOBA/ONTARIO...WILL SIDE WITH
THE SLOWER META/NGM SOLUTION...THUS STALLING THE FRONT SOMEWHERE
OVER NE TX/SW AR/N LA BY WEDNESDAY.  SOUTHERLY LLJ REDEVELOPS TUESDAY
NIGHT...THUS EXPECTING REDEVELOPMENT TO OCCUR IN VC OF THE FRONT
THROUGH WEDNESDAY...AGAIN...SOME OF IT HEAVY AS WELL. BOUNDARY
EXPECTED TO LINGER THROUGH THURSDAY...BEFORE POSSIBLY LIFTING NORTH
BY LATE WEEK.  NEXT FRONT LOOKS TO APPROACH THE AREA UNDER NW FLOW
AGAIN BY THE WEEKEND...THUS POSSIBLY ENHANCING RAIN CHANCES AGAIN.

FOR THE FIRST FULL DAY OF SUMMER...SURE LOOKS LIKE WE WILL NOT BE
ABLE TO BREAK THIS WET SPRINGTIME PATTERN ANYTIME SOON.

PRELIMS ARE NEXT...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  86  70  85 /  30  50  70  50
MLU  72  88  70  85 /  20  50  70  50
TXK  72  84  68  86 /  50  60  50  20
TYR  73  86  69  85 /  40  60  50  30
LFK  73  89  71  84 /  20  50  70  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 21, 11:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 21 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS
CENTRAL AND EASTERN OKLAHOMA...POSSIBLY AFFECTING SOUTHEAST
OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS DURING THE AFTERNOON.
OUTFLOW BOUNDARIES FROM THIS ACTIVITY COULD BE A FOCUS FOR
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY OVER PORTIONS OF NORTHEAST TEXAS GENERALLY NORTH OF
INTERSTATE 20...AND ALSO SOUTHWEST ARKANSAS. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A FRONTAL SYSTEM WILL APPROACH THE AREA TUESDAY...WHICH WILL FOCUS
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION THROUGH MIDWEEK.
SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...WITH AMOUNTS OF TWO
TO FOUR INCHES POSSIBLE...ESPECIALLY TUESDAY MORNING OVER THE RED
RIVER VALLEY OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HEAVY
RAINFALL WILL PROMOTE RAPID CRESTS ALONG THE LITTLE AND GLOVER RIVERS
TUESDAY MORNING...THUS INTERESTS IN THESE RIVER BASINS
ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SHOULD REMAIN IN
TOUCH WITH THE LATEST WEATHER DEVELOPMENTS. THE FRONT IS EXPECTED TO
STALL OUT OVER THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND NORTH
LOUISIANA WEDNESDAY...BEFORE LIFTING NORTH TOWARDS THE END OF THE
WEEK. THUS...RAIN CHANCES AND THE THREAT FOR HEAVY RAIN WILL CONTINUE
OVER THE SOUTHERN HALF OF THE REGION...CLOSER TO THE FRONT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

In the hours before

Special weather statement, Jun 21, 3:00 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CDT MON JUN 21 2004

ARZ050-051-059-OKZ077-220900-
HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER-
400 PM CDT MON JUN 21 2004

...ADDITIONAL HEAVY RAIN POSSIBLE LATE TONIGHT THROUGH TUESDAY
ACROSS MCCURTAIN COUNTY OKLAHOMA AND PORTIONS OF SOUTHWEST
ARKANSAS...

A SERIES OF UPPER LEVEL DISTURBANCES...COMBINED WITH A STATIONARY
FRONTAL BOUNDARY NEAR THE RED RIVER...WILL RESULT IN PERIODS OF
MODERATE TO HEAVY RAINFALL LATE TONIGHT THROUGH TUESDAY. FARTHER
WEST...A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
TEXAS AND OKLAHOMA PANHANDLES THIS EVENING...SLOWLY PROGRESSING EAST
ALONG THE FRONTAL BOUNDARY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS
THROUGH TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP OVER SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS
LATE AHEAD OF THIS MAIN COMPLEX OF STORMS...WITH ADDITIONAL HEAVY
RAINFALL CONTINUING TO OVERSPREAD THE AREA THROUGH THE DAY TUESDAY.

DUE TO THE VERY MOIST AIR MASS ALREADY IN PLACE...HEAVY RAINFALL OF
SOME TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE
POSSIBLE PARTICULARLY OVER MCCURTAIN COUNTY AND ADJACENT SECTIONS
OF SOUTHWEST ARKANSAS. THIS WOULD RESULT IN EXCESSIVE WATER
RUNOFF...THUS GENERATING RAPID RISES IN THE MOUNTAINOUS TERRAIN
DRAINAGE SYSTEMS...ESPECIALLY ON THE GLOVER RIVER BETWEEN BETHEL AND
GLOVER...AND LATER NEAR THE CONFLUENCE OF THE LITTLE RIVER AND GLOVER
RIVER...SOUTHEAST OF WRIGHT CITY. FURTHERMORE...A RAPID RISE COULD
ALSO OCCUR DOWNSTREAM ALONG THE LITTLE RIVER NEAR IDABEL OKLAHOMA AND
HORATIO ARKANSAS. THE RISE MAY NOT BE ENOUGH TO PUT THE RIVERS OVER
FLOOD STAGE BUT THE RAPID RISE ON SUCH RIVERS COULD RESULT IN
CONSIDERABLE PROBLEMS FOR LOGGING INTERESTS AND CAMPERS IN AND AROUND
THE GLOVER AND LITTLE RIVER BASINS.

STAY TUNED TO NOAA WEATHER RADIO...YOUR RADIO STATION OR CABLE
SUBSCRIBER FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION.

15

The radar

The Shreveport radar (KSHV), 154 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hempstead

When
June 21, 3:15 PM CST
Where
Hempstead County, 4 mi S of Blevins
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.817, -93.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404551.